MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number MCS-P3-26-AOA-US
Medical Device Problem Codes Gradient Increase (1270); Material Puncture/Hole (1504)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 04/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The valve was discarded therefore no product analysis can be performed.Without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that approximately four years and ten months following the implant of this transcatheter bioprosthetic valve, there was a high gradient across the valve, and a hole in one of the leaflets that was heavily calcified.The valve was surgically removed and replaced with a non-medtronic valve.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the device history record for the valve was reviewed and showed that this device met all manufacturing specifications for final product released for distribution.No issues were identified that would have impacted this event.High gradient increase over time can possibly be caused by a variety of factors, such as valve related (degeneration, thrombus, calcification, etc) or non-valve related factors (lvot obstruction, patient pressures, lv dysfunction, valve position, etc).Also, high gradients can be caused by a decreased effective orifice area effective orifice area (eoa).In this case, it was reported that the transcatheter bioprosthetic valve was implanted valve-in-valve into a non-medtronic valve.A valve-in-valve procedure can cause a decrease in eoa due to the size and thickness of the valve frame.It was reported that four years and ten months post implant there was a high gradient across the valve, and a hole in one of the leaflets that was heavily calcified which likely contributed to increase gradients noted.These are known potential failure modes for bioprosthethic valves and largely dependent on patient condition.However, with the limited information provided, no images for review and no device returned for evaluation, we are unable to conclusively determine the causes for these events.This event does not indicate device misuse or malfunction.Additionally, the event description does not indicate a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional information was received indicating that the transcatheter bioprosthetic valve was implanted valve-in-valve into a non-medtronic valve.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COREVALVE TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key10012107
Report Number2025587-2020-01519
Device Sequence Number11314783
Product Code NPT
UDI-Device Identifier00643169448537
UDI-Public00643169448537
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2017
Device Model NumberMCS-P3-26-AOA-US
Device Catalogue NumberMCS-P3-26-AOA-US
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer05/04/2020
07/31/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/04/2020
08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR